MAUDE Adverse Event Report: KREG MEDICAL EZ WIDER BARIATRIC BED

KREG MEDICAL EZ WIDER BARIATRIC BED
Model Number ASM100130
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Fall (1848)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Post-incident product inspection & preventive maintenance: the bed frame involved in the incident was inspected by the distributor in accordance with the manufacturer's recommended preventive maintenance procedures.The inspection confirmed that the bed was operating within its intended design specifications.Contributing factors and device use assessment: based on the initial complaint report and information gathered, the device appears to have been operated outside of its intended use parameters: the side rails were not in the fully raised and locked position, as required by the instructions for use (ifu).For patient safety, all side rails must be secured whenever the patient is unattended or when the bed is in motion.The bed exit alarm was not activated during use.This feature is critical for patient monitoring, and its non-use may have contributed to an increased risk of an unassisted bed exit.The bed frame is designed for direct integration with hospital monitoring systems via the bed exit 37-pin connectors.Proper connection and activation of these systems enhance patient safety and monitoring.The patient was also prone to seizures.
 
Event or Problem Description
On (b)(6) 2025, patient (b)(6) attempted to egress the ez wider bed through the head / foot rails.He did not call for assistance.The patient slipped and fell headfirst sustaining oral injuries (no other head trauma reported).The patient had seizure precautions, also needing eeg devices.Fall pads were also in use at the time.One foot rail was down at the time.The patient was noted as being 6' and 101.8kg.(224lbs.).Educator brooke reached out to kreg inquiring about nurse call cables for our beds.The bed did not have a nurse call cable attached to the bed.There is also a question as to why the bed was ordered for the patient, given the patient was 224 lbs.

Brand Name
EZ WIDER BARIATRIC BED
Common Device Name
EZ WIDER
Manufacturer (Section D)
KREG MEDICAL
1940 janice ave
melrose park IL 60160
Manufacturer (Section G)
KREG MEDICAL
1940 janice ave
melrose park IL 60160
Manufacturer Contact
shweta khande
1940 janice ave
melrose park, IL 60160
MDR Report Key22512222
Report Number3005179379-2025-00013
Device Sequence Number21144006
Product Code OSI
UDI-Device Identifier00850520008075
UDI-Public(01)00850520008075(11)150625
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberASM100130
Device Lot Number17
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient Weight102 KG